MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that both the front and back haptics broke off this lens upon insertion.The lens was explanted during initial procedure.The lens was explanted and replaced with another lens of the same model during initial procedure.The surgeon believes it to be a loading error.The procedure was completed on same day without any harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.6., h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).The viscoelastic indicated is not qualified for the lens/cartridge combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The account indicated the product was not available to evaluate.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21135732
Report Number1119421-2025-00139
Device Sequence Number20572297
Product Code MFK
UDI-Device Identifier00380652413688
UDI-Public(01)00380652413688(17)270218(11)230220(10)15589988
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.220
Device Lot Number15589988
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/04/2025
Date Device Manufactured02/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; OVD: AMVISC
Patient Age70 YR
Patient SexMale